×

zbMATH — the first resource for mathematics

On additive isomorphisms of prime rings preserving polynomials. (English) Zbl 0934.16030
A Lie (Jordan, respectively) isomorphism between (associative) rings is an additive isomorphism that preserves a polynomial \(xy-yx\) (\(xy+yx\), respectively). The paper considers additive isomorphisms between prime rings that preserve any multilinear polynomial in noncommuting variables. This of course covers and unifies both the classical cases of Lie and Jordan isomorphisms, as well as some other special cases treated in the literature. A simplified version of the main result is: Let \(B\) and \(A\) be prime rings, \(C\) be the extended centroid of \(A\) and \(F\) be a subring of \(C\) with 1 such that \(B\) is an \(F\)-algebra. Further, let \(m\geq 2\) and \(f(x_1,\ldots,x_m)\in F\langle X\rangle\), the free \(F\)-algebra on the set \(X=\{x_1,x_2,\ldots\}\), be a nonzero multilinear polynomial. Suppose that \(\gamma\colon B\to A\) is an isomorphism of \(F\)-modules such that \(\gamma(f(b_1,\ldots,b_m))=f(\gamma(b_1),\ldots,\gamma(b_m))\) for all \(b_1,\ldots,b_m\in B\). If \(\text{char}(A)\neq 2\) and \(A\) contains elements that are not algebraic of degree \(\leq 2m-1\) over the extended centroid, then \(\gamma\) is of the form \(\gamma(b)=t\beta(b)+\nu(b)\), where \(t\in C\), \(t\neq 0\), \(\beta\) is an (anti-)monomorphism of \(B\) into the central closure of \(A\) and \(\nu\) is an additive map of \(B\) into \(C\). The proof rests heavily on some recent progress made in the theory of functional identities.

MSC:
16W20 Automorphisms and endomorphisms
16R50 Other kinds of identities (generalized polynomial, rational, involution)
16N60 Prime and semiprime associative rings
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ancochea, G., Le théorème de von staundt en géometrie projective quaternionienne, J. reine angew. math., 184, 192-198, (1942) · Zbl 0027.12102
[2] Ancochea, G., On semi-automorphisms of division algebras, Ann. math., 48, 147-153, (1947) · Zbl 0029.10703
[3] Beidar, K.I., Rings with generalized identities, III, Moscow univ. math. bull., 33, 53-58, (1978) · Zbl 0407.16002
[4] Beidar, K.I., On functional identities and commuting additive mappings, Comm. algebra, 26, 1819-1850, (1998) · Zbl 0901.16011
[5] K. I. Beidar, M. Brešar, and, M. A. Chebotar, Generalized functional identities with (anti)automorphisms and derivations on prime rings, I, J. Algebra, submitted.
[6] Beidar, K.I.; Martindale, W.S., On functional identities in prime rings with involution, J. algebra, 203, 491-532, (1998) · Zbl 0904.16012
[7] Beidar, K.I.; Martindale, W.S.; Mikhalev, A.V., Lie isomorphisms in prime rings with involution, J. algebra, 169, 304-327, (1994) · Zbl 0813.16020
[8] Beidar, K.I.; Martindale, W.S.; Mikhalev, A.V., Rings with generalized identities, (1996), Dekker New York · Zbl 0847.16001
[9] Brešar, M., Commuting traces of biadditive mappings, commutativity preserving mappings, and Lie mappings, Trans. amer. math. soc., 335, 525-546, (1993) · Zbl 0791.16028
[10] Brešar, M., Functional identities of degree two, J. algebra, 172, 690-720, (1995) · Zbl 0827.16013
[11] Brešar, M., On generalized biderivations and related maps, J. algebra, 172, 764-786, (1995) · Zbl 0827.16024
[12] Brešar, M.; Martindale, W.S.; Miers, C.R., Maps preserving nth powers, Comm. algebra, 26, 117-138, (1998) · Zbl 0896.16023
[13] Chebotar, M.A., On Lie automorphisms of simple rings of characteristic 2, Fund. prikl. mat., 2, 1257-1268, (1996) · Zbl 0898.16023
[14] Chebotar, M.A., On generalized functional identities in prime rings, J. algebra, 202, 655-670, (1998) · Zbl 0907.16008
[15] Chebotar, M.A., On Lie isomorphisms in prime rings with involution, Comm. algebra, 27, 2767-2777, (1999) · Zbl 0928.16025
[16] Herstein, I.N., Jordan homomorphisms, Trans. amer. math. soc., 81, 331-351, (1956) · Zbl 0073.02202
[17] Herstein, I.N., Lie and Jordan structures in simple, associative rings, Bull. amer. math. soc., 67, 517-531, (1961) · Zbl 0107.02704
[18] Hua, L.K., On the automorphisms of a sfield, Proc. nat. acad. sci. U.S.A., 35, 386-389, (1949) · Zbl 0033.10402
[19] Hua, L.K., A theorem on matrices over an sfield and its applications, J. Chinese math. soc. (N.S.), 1, 110-163, (1951)
[20] Jacobson, N.; Rickart, C., Jordan homomorphisms of rings, Trans. amer. math. soc., 69, 479-502, (1950) · Zbl 0039.26402
[21] Kaplansky, I., Semi-automorphisms of rings, Duke math. J., 14, 521-527, (1947) · Zbl 0029.24801
[22] Martindale, W.S., Lie isomorphisms of prime rings, Trans. amer. math. soc., 142, 437-455, (1969) · Zbl 0192.37802
[23] Martindale, W.S., Lie and Jordan mappings, Contemp. math., 13, 173-177, (1982) · Zbl 0503.16029
[24] Procesi, C., Rings with polynomial identities, (1973), Dekker New York · Zbl 0262.16018
[25] Rowen, L.H., Polynomial identities in ring theory, (1980), Academic Press San Diego · Zbl 0461.16001
[26] Smiley, M.F., Jordan homomorphisms onto prime rings, Trans. amer. math. soc., 84, 426-429, (1957) · Zbl 0089.25901
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.